Thunderstorm Wind, Coffee
- When
- June 17, 3:15 PM EST
- Where
- Coffee County, 1.37 mi WNW of Upton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.530, -82.920
Trees were blown down on Jimmy Lott Lane.
Scattered severe storms developed across a very moist and unstable air mass as the sea breezes and resultant outflow boundaries moved inland. Southwest steering flow pushed the storms offshore of the Atlantic coast in the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Scattered severe storms developed across a very moist and unstable air mass as the sea breezes and resultant outflow boundaries moved inland. Southwest steering flow pushed the storms offshore of the Atlantic coast in the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 17, 1:41 PM EST, 1 hour 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 241 PM EDT FRI JUN 17 2011 .SHORT TERM... TONIGHT...A SHORT WAVE TROUGH IS PROGGED TO COME THROUGH TONIGHT WITH ANOTHER ROUND OF STRONG TO ISOLATED SEVERE CONVECTION THROUGH MIDNIGHT-3 A.M. TONIGHT. CONVECTION IS ALREADY FIRING IN THE SOUTHERLY FLOW JUST TO THE WEST OF THE FORECAST AREA. THE PRODUCTION OF SMOKE FROM THE VARIOUS FIRES IS NOT AS GREAT AS IN PREVIOUS DAYS...BUT STILL SEEING SOME PROBLEMS DOWN WIND. EXPECT THE ATLANTIC SEA BREEZE FRONT TO BE THE MOST ACTIVE THIS EVENING WITH CONVECTION ONLY MOVING SLOWLY INLAND FROM THE ATLANTIC COAST IN THE FACE OF A 10-15 KNOT SOUTHWESTERLY SYNOPTIC FLOW. SATURDAY...THE SHORT WAVE TROUGH CONTINUES TO MOVE EAST WITH THE POTENTIAL FOR CONVECTION ASSOCIATED WITH IT FIRING IN GEORGIA THROUGH THE DAY. OVER NORTH FLORIDA EXPECT THE CONVECTION TO BE MOSTLY DIURNAL WITH THE WEST COAST-EAST COAST SEA BREEZE COLLISION SOMEWHERE NEAR THE ST JOHNS RIVER TO TRAIL RIDGE. SUNDAY...SUNDAY WE START TO BUILD IN A RIDGE BOTH AT THE SURFACE AND ALOFT WITH SUBSIDENCE ONCE AGAIN SETTING UP. EXPECT A DRIER DAY WITH ABOVE CLIMO POPS. .LONG TERM... MONDAY THROUGH FRIDAY...THE BAD NEWS IS EARLY NEXT WEEK THE RIDGE BUILDS IN PRETTY SOLIDLY AND SETS UP RESIDENCE THROUGH THE WEEK. LOOK FOR A LOW PROBABILITY OF PRECIPITATION AND A RETURN TO ABOVE CLIMO TEMPERATURES. THE INTERIOR AREAS WILL LIKELY FLIRT WITH OR EXCEED THE CENTURY MARK BY MID WEEK. AS WE APPROACH FRIDAY WE WILL SEE THE FIRST SIGNIFICANT LONG WAVE TROUGH - FRONTAL SYSTEM MOVING INTO THE AREA IN A WHILE. && .AVIATION... SMOKE CONTINUES TO RESTRICT VSBY AT EAST COAST TERMINALS. EXPECT IFR TO IMPROVE TO VFR LATE AFTN. ALTHO A REPRIEVE IS ANTICIPATED TONIGHT AS LOW LEVEL WINDS SHIFT TO SSW...WILL KEEP MVFR AS ENUF RESIDUAL SMOKE WILL COMBINE WITH PATCHY FOG. WINDS SHIFT BACK TO WLY SATURDAY MORN AND COULD SEE RETURN OF SMOKE...BUT FOR NOW WILL GO WITH MVFR VSBY AT SSI AND VFR ELSEWHERE. && .MARINE...NO HEADLINES EXPECTED THROUGH SATURDAY NIGHT ALTHO NOCTURNAL SURGES MAY BUMP WINDS INTO SCEC CATEGORY SUBSEQUENT NIGHTS. SEAS WILL BE MAINLY 2-3 FT. && .FIRE WEATHER...RH VALUES ARE FORECAST TO BE ABOVE 35 PERCENT INTO THE MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 95 72 97 / 30 40 20 20 SSI 76 91 76 94 / 30 30 20 10 JAX 71 95 71 96 / 30 20 10 10 SGJ 75 91 74 92 / 20 20 20 10 GNV 71 94 72 95 / 20 20 10 10 OCF 71 94 71 95 / 10 20 10 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SANDRIK/TRABERT/KEEGAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 430 AM EDT FRI JUN 17 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-181030- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 430 AM EDT FRI JUN 17 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING... ...SMOKE FROM WILDFIRES WILL CONTINUE TO IMPACT PORTIONS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA... ...HEAT INDICES FROM 100 TO 105 THIS AFTERNOON... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS THE SEABREEZES COLLIDE INLAND...EAST OF HIGHWAY 301. ISOLATED STORMS WILL BE STRONG TO SEVERE WITH STRONG GUSTY WINDS...HAIL...AND FREQUENT LIGHTNING STRIKES. ISOLATED RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE. SMOKE FROM SEVERAL WILDFIRES IN SOUTHEAST GEORGIA AND NORTHEAST FLORIDA WILL AFFECT AREAS GENERALLY NEAR AND NORTHEAST OF THE WILDFIRES TODAY. RESIDENTS WITH RESPIRATORY PROBLEMS SHOULD CONSIDER STAYING INDOORS AS MUCH AS POSSIBLE. VISIBILITIES WILL BE REDUCED TO A MILE OR LESS IN FOG AND SMOKE EARLY THIS MORNING. THIS MAY CREATE HAZARDOUS DRIVING CONDITIONS. HOT TEMPERATURES AND HIGH HUMIDITIES WILL LEAD TO HEAT INDEX READINGS OF 100 TO 105 ACROSS THE AREA THIS AFTERNOON. PEOPLE SHOULD DRINK PLENTY OF FLUIDS IF WORKING OR PLAYING OUTSIDE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING. A FEW PULSE STRONG TO SEVERE STORMS ARE POSSIBLE EACH DAY WHICH COULD PRODUCE WET DOWNBURSTS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MZ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
350 PM EDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND GST ST. AUGUSTINE 29.89N 81.31W
06/17/2011 E52 MPH ST. JOHNS FL AWOS
52 MPH GUST RECORDED AT THE ST AUGUSTINE AIRPORT.
&&
JHESSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
351 PM EDT FRI JUN 17 2011
GAZ152-164-172015-
BRANTLEY-CHARLTON-
351 PM EDT FRI JUN 17 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
BRANTLEY AND EXTREME NORTHEASTERN CHARLTON COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 415 PM EDT...
AT 351 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF HICKOX...OR 8 MILES
SOUTHEAST OF HOBOKEN...STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND WINOKUR...HOBOKEN AND HICKOX THROUGH 415 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3101 8193 3101 8214 3119 8214 3119 8193
3106 8193 3105 8194 3104 8193
TIME...MOT...LOC 1951Z 180DEG 0KT 3110 8203
TRABERTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
353 PM EDT FRI JUN 17 2011
GAZ133-172045-
JEFF DAVIS-
353 PM EDT FRI JUN 17 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN JEFF
DAVIS COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 445 PM EDT...
AT 354 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES WEST OF HAZLEHURST...MOVING
NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND HAZLEHURST THROUGH 445 PM EDT. HAIL UP TO THREE QUARTER INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3195 8249 3184 8243 3184 8252 3180 8252
3177 8273 3185 8280 3191 8269 3193 8268
3193 8262 3196 8257 3197 8252
TIME...MOT...LOC 1954Z 244DEG 7KT 3184 8270
TRABERTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
408 PM EDT FRI JUN 17 2011
GAZ133-172100-
JEFF DAVIS-
408 PM EDT FRI JUN 17 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN JEFF
DAVIS COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 500 PM EDT...
AT 409 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF HAZLEHURST...MOVING
NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND HAZLEHURST THROUGH 500 PM EDT. HAIL UP TO THREE QUARTER INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3192 8243 3184 8244 3184 8252 3181 8252
3174 8270 3186 8278 3191 8269 3193 8268
3193 8262 3197 8255 3195 8250 3197 8250
3198 8247
TIME...MOT...LOC 2009Z 240DEG 6KT 3187 8266
TRABERTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
409 PM EDT FRI JUN 17 2011
FLZ025-032-172045-
CLAY-DUVAL-
409 PM EDT FRI JUN 17 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
CLAY AND SOUTHERN DUVAL COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 445 PM EDT...
AT 409 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST
OF MAXVILLE TO 3 MILES NORTHWEST OF LAKESIDE...MOVING NORTHEAST AT 20
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
MAXVILLE...LAKESIDE...DOCTORS INLET...BELLAIR...ORANGE PARK...
JACKSONVILLE HEIGHTS...ORTEGA...BALDWIN...RIVERSIDE AND NORMANDY
THROUGH 445 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3010 8174 3014 8205 3027 8205 3042 8189
3037 8148
TIME...MOT...LOC 2009Z 219DEG 18KT 3021 8203 3018 8177
HESSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
415 PM EDT FRI JUN 17 2011
FLZ030>032-036-172100-
ALACHUA-BRADFORD-CLAY-UNION-
415 PM EDT FRI JUN 17 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY...
BRADFORD...NORTHERN ALACHUA AND SOUTHEASTERN UNION COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM
EDT...
AT 416 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES NORTH OF
LAKE GENEVA TO ALACHUA...MOVING NORTHEAST AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WALDO...ORANGE HEIGHTS...
LAKE GENEVA...KEYSTONE HEIGHTS...ALACHUA...LA CROSSE...HAMPTON...
BROOKER...WORTHINGTON SPRINGS AND SAMPSON THROUGH 500 PM EDT. HAIL UP
TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2980 8189 2979 8192 2975 8194 2975 8199
2972 8202 2971 8263 3007 8237 3009 8168
TIME...MOT...LOC 2016Z 213DEG 15KT 2983 8198 2982 8246
HESSThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down on Jimmy Lott Lane.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2011Every state in 2011This day in weather historyWarnings in Georgia, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 308501.